Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 69, NWS Little Rock, AR

April 30, 2019Newton County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2019, 2:41 PM CDT for Newton County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2019, 2:41 PM CDT (19:41 UTC)
Expired
Apr 30, 2019, 3:15 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:30 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 30, 12:30 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1230 PM CDT Tue Apr 30 2019

.AVIATION...
Forecasts will continue to reflect best estimation of overnight
convection, across mainly the northwest half of the forecast
area. MVFR ceilings are expected to prevail across most sites
after 01/10z.

55

&&

.PREV DISCUSSION...(ISSUED 1033 AM CDT Tue Apr 30 2019)
UPDATE...
Have utilized 12z CAM guidance to refine forecasts through 06z/01.

PREV DISCUSSION...(ISSUED 657 AM CDT Tue Apr 30 2019)
AVIATION...

MVFR conditions were noted across central terminals this morning,
elsewhere VFR ceilings were observed. TAF locations will remain
MVFR across northern TAF sites today with prevailing VFR isolated
MVFR at all other sites. SHRA and TSRA will move into the state
from the the northwest late this morning. This activity will
spread southeastward through the late evening. South winds will
be around 10 knots with gust up to 20 knots at most location
today. KPBF and KLLQ should remain dry through this TAF cycle.

PREV DISCUSSION...(ISSUED 434 AM CDT Tue Apr 30 2019)
SHORT TERM...Today Through Wednesday Night

Satellite imagery indicates a complex of showers and thunderstorms
in progress over OK/KS in association with with a stalled frontal
boundary draped southwest to northeast across the region.
Temperatures across the state this morning are running on the mild
side with readings in the mid 60s to the lower 70s. Highs today will
range from the mid and upper 70s north to the lower 80s across the
south.

Aloft upper level flow is oriented southwest to northeast due to
deep troughing over the Four Corners and strong ridging over the
Carolinas. These upper level features will move very little through
the duration of the short term period. Upper level impulses will
continue to move through the flow allowing for several waves of
precipitation to affect the Natural State over the next several days.

Near the surface, the stalled boundary will serve as a focus for
showers and thunderstorms to develop as the aforementioned impulses
move northeast within the parent upper level flow. This will result
in the training of convection as the front moves towards AR this
afternoon. PoPs increase greatly across NW AR this afternoon and
evening as the front approaches. Elsewhere, a cloudy but dry day is
expected through about sunset. Heading into this evening, rainfall
will spread into portions of central and southern AR. Rain chances
will remain high across the CWA through the short term. Temperatures
on Wednesday will top out in the mid 70s to the lower 80s.

With high amounts of moisture in place via high PW values (1.25-1.75
inches )and high theta E values, upper flow paralleling the
boundary, and uninterrupted low level flow from the Gulf of Mexico,
the stage is set for heavy rainfall to occur across the northwestern
half of AR. Across this area two to more than four inches will be
possible with locally higher amounts. Given this scenario, a flood
watch will go into affect this afternoon covering the area
previously mentioned.

At this time severe weather is of lesser concern with large hail and
isolated damaging winds becoming the primary threats Wednesday into
Wednesday evening. Surface based and mixed layer CAPE values are
impressive with 2500 to 3500 J/kg common across the western half of
the state. The tornado threat remains low as the vertical wind
shear will be mostly unidirectional however the risk is non-zero.

LONG TERM...Thursday Through Monday

During the extended period, a ridge over the southeast states will
flatten, with some ridging over the Rockies and Plains. This will
create a west/northwest wind flow aloft, which will slowly push a
stubborn front through the region.

The front will be over northwest Arkansas on Thursday, in central
sections on Friday, and in the southeast on Saturday. Given that the
boundary will take awhile to exit, scattered to numerous showers and
thunderstorms remain in the forecast.

It appears that precipitation will become more isolated Saturday
night/Sunday as the front finally departs. Another front will head
this way from the north, and may not make it into the region. Will
keep at least small chances of precipitation going Sunday/Monday as
the second front nears.

As far as temperatures, readings will be at/above average through
the period.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch from 4 PM CDT this afternoon through Wednesday
morning FOR Baxter-Boone-Fulton-Izard-Johnson-Logan-Marion-
Newton-Pope-Scott-Searcy-Stone-Van Buren.

&&

Aviation...99
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Apr 30 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become widespread across northern and
western Arkansas, especially late Tuesday afternoon into the
nighttime hours.

Areas of heavy rain are expected in the north and west, with two to
four inch amounts in the forecast. Locally higher totals could occur
in places. Given this much rain, flash flooding is a concern.

Also, there is a risk of severe storms north and west of Little
Rock. Storms that become severe will have the potential of producing
damaging winds and quarter size hail or larger.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

The atmosphere will remain very unstable on Wednesday, especially
over the northwest half of Arkansas. Thunderstorms will remain
likely in this part of the state, and could bring additional severe
weather and flash flooding.

From Thursday through Saturday, the front responsible for the active
pattern will slowly wobble across the region from the northwest.
While good chances of rain will continue, high water issues and
severe storms should be more localized.

The front will exit the region by late in the weekend, with
thunderstorms becoming isolated.

.Spotter Information Statement...

Spotter activation may be needed Tuesday night through Wednesday
night.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

46/230

In the hours before

Special weather statement, Apr 30, 1:42 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT Tue Apr 30 2019

ARZ012-301930-
Newton AR-
142 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON COUNTY UNTIL
230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 19 miles southeast of Huntsville, moving northeast at 35
mph. This storm has exhibited signs of rotation in the past, but
does not appear to be an active tornado threat. We will continue to
watch this storm closely and will issue a tornado warning if low-
level circulation redevelops.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jasper...                         Erbie...
Upper Buffalo Wilderness Area...  Pruitt...
Lost Valley State Park...         Boxley...
Mossville...                      Marble Falls...
Compton...                        Ponca...
Low Gap...                        Mt Sherman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3611 9304 3585 9341 3583 9352 3588 9353
      3588 9350 3592 9351 3593 9349 3595 9349
      3595 9347 3597 9347 3597 9345 3608 9345
      3608 9347 3612 9347
TIME...MOT...LOC 1841Z 221DEG 29KT 3587 9353

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:56 AM CDTFlood WatchLZKBaxter, Fulton, Izard, Marion, Stone24 hr
Apr 30, 1:14 PM CDTTornado WarningLZKJohnson18 min
Apr 30, 1:42 PM CDTSpecial Weather StatementLZKNewton48 min
Apr 30, 2:50 PM CDTSpecial Weather StatementLZKBoone40 min
Apr 30, 2:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion52 min
Apr 30, 3:07 PM CDTTornado WarningLZKBoone, Marion23 min
Apr 30, 3:25 PM CDTTornado Warning Tornado observedLZKBoone, Marion21 min
Apr 30, 3:28 PM CDTSpecial Weather StatementLZKSearcy47 min
Apr 30, 5:29 PM CDTSevere Thunderstorm WarningLZKBoone31 min
Apr 30, 6:11 PM CDTTornado Warning Tornado observedLZKBoone6 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.